MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle 21x1 rb went through the shield.The following information was provided by the initial reporter: material#: 305165, batch#: 4212463.Rcc received a complaint via email.Complaint: (b)(4), product: bd 21g x 1" needle 100/box, product#: 15-5165-4, lot#: 4212463.Complaint: a peritoneal dialysis (pd) register nurse (contacted fresenius customer service to report a complaint regarding the product bd 21g x 1" needle 100/box.She stated that the needle was bent out of the plastic safety place and a staff member was poked with the needle.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up it was reported the needle was bent out of the plastic safety place.Our quality team has completed a device history record review for material number 305165 and lot number 4212463.The review did not identify any abnormalities during the production process that could have contributed to the defect, and all quality tests were within specification.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.

Brand Name
BD NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23312577
Report Number1911916-2025-00681
Device Sequence Number4989098
Product Code FMI
UDI-Device Identifier00382903051656
UDI-Public(01)00382903051656(17)290930(10)4212463
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number4212463
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown